Mississippi, 2006Tornado and Hail in Mississippi, March 9, 2006
March 9, 2006 · NWS MEG · 15 events in 11 counties and zones
12 thunderstorm wind, 1 strong wind, 1 tornado, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $900,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 9, 10:06 AM CST, 34 minutes earlier.
Area forecast discussion, Mar 9, 10:06 AM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 AM CST THU MAR 9 2006
.DISCUSSION...
SEVERE WEATHER IS ONGOING ACROSS THE NRN PART OF THE CWA. A LARGER
AREA OF THUNDERSTORMS OVER AR WILL MOVE EWD ACROSS THE CWA THROUGH
LATE MORNING AND AFTERNOON. MODEL SHEAR AND INSTABILITY PROFILES
INDICATE THE SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH AT LEAST
THE DAYLIGHT HOURS. THE SEVERE WEATHER THREATS WILL BE DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES.
A STRENGTHENING SFC LOW OVER THE ARKLATEX REGION WILL TRACK NEWD
INTO SE MO BY EARLY AFTERNOON AND INTO ILLINOIS BY EARLY EVENING.
THE ASSOCIATED COLD FRONT WILL MOVE THROUGH THE MIDSOUTH THIS
AFTERNOON THROUGH EARLY EVENING. A DEEP 500MB SHORTWAVE WILL SWING
THROUGH THE CWA THIS EVENING. ALL OF THESE FEATURES ARE KEY PLAYERS
WITH THIS SEVERE WEATHER EPISODE COMBINING WITH SOLAR HEATING. A
TIGHT PRESSURE GRADIENT FROM THE DEEPENING LOW WILL PROVIDE A
STRONG SOUTH WIND THROUGH THE DAY. A WIND ADVISORY HAS BEEN ISSUED.
MORE THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT WITH A WARM FRONT. ANY
SHOWERS OR THUNDERSTORMS WHICH OCCUR OVER THE WEEKEND WILL COME FROM
WEAK SHORTWAVES FROM THE SOUTHWEST. THE NEXT COLD FRONT WILL MOVE
THROUGH MONDAY AFTERNOON AND EVENING PROVIDING ANOTHER ENHANCED
CHANCE OF SHOWERS AND THUNDERSTORMS. COOLER AND DRIER WEATHER WILL
FOLLOW THAT FRONT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE(AR)-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR ALCORN-
BENTON(MS)-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE(MS)-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
SWCHazardous weather outlook, Mar 9, 9:12 AM CST, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
912 AM CST THU MAR 9 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-101200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
912 AM CST THU MAR 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH TODAY. A STRONG AREA OF SURFACE LOW PRESSURE ALONG WITH
A VIGOROUS UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE LOWER
MISSISSIPPI VALLEY TODAY. AN AREA OF SEVERE THUNDERSTORMS HAS
ALREADY AFFECTED PORTIONS OF THE MIDSOUTH NORTH OF MEMPHIS WHILE
MORE THUNDERSTORMS ARE OCCURRING OVER ARKANSAS. THE THUNDERSTORMS
OVER ARKANSAS WILL PUSH ACROSS THE MIDSOUTH THROUGH THE DAY. THE
PRIMARY SEVERE WEATHER THREATS TODAY ARE DAMAGING WINDS IN EXCESS OF
70 MPH...LARGE HAIL...AND ISOLATED TORNADOES. HEAVY RAINFALL IS ALSO
POSSIBLE IN THUNDERSTORMS. THE MOST LIKELY TIME PERIOD FOR SEVERE
WEATHER IS FROM NOW THROUGH 7 PM.
IN ADDITION TO THE SEVERE WEATHER THREAT...STRONG SOUTH WINDS WELL
AWAY FROM THE THUNDERSTORMS WILL BE SUSTAINED OVER 25 MPH AT TIMES
WITH GUSTS OVER 40 MPH. A WIND ADVISORY IS IN EFFECT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT
OFFICIALS...PLEASE RELAY YOUR SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE IN MEMPHIS.
SWC
In the hours before
Local storm report, Mar 9, 7:58 AM CST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
758 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
&&
DSVLocal storm report, Mar 9, 8:12 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
812 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
1230 AM TSTM WND DMG HOXIE 36.04N 90.98W
03/09/2006 LAWRENCE AR LAW ENFORCEMENT
DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
SIGNS ON 63RD IN HOXIE.
1250 AM TSTM WND DMG 5 WNW RECTOR 36.29N 90.38W
03/09/2006 CLAY AR LAW ENFORCEMENT
TREES DOWN
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
&&
JRALocal storm report, Mar 9, 8:56 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
856 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
1230 AM TSTM WND DMG HOXIE 36.04N 90.98W
03/09/2006 LAWRENCE AR LAW ENFORCEMENT
DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
SIGNS ON 63RD IN HOXIE.
1250 AM TSTM WND DMG 5 WNW RECTOR 36.29N 90.38W
03/09/2006 CLAY AR LAW ENFORCEMENT
TREES DOWN
0115 AM TSTM WND DMG CAMPBELL 36.49N 90.07W
03/09/2006 DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0125 AM TSTM WND GST MALDEN 36.58N 89.98W
03/09/2006 E50 MPH DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
0815 AM TSTM WND DMG LEACHVILLE 35.92N 90.26W
03/09/2006 MISSISSIPPI AR LAW ENFORCEMENT
SHED AND HOME DAMAGED IN LEACHVILLE
0840 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 E50 MPH PEMISCOT MO BROADCAST MEDIA
&&
JRALocal storm report, Mar 9, 9:08 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
908 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
0815 AM TSTM WND DMG LEACHVILLE 35.92N 90.26W
03/09/2006 MISSISSIPPI AR LAW ENFORCEMENT
SHED AND HOME DAMAGED IN LEACHVILLE
0840 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 E50 MPH PEMISCOT MO BROADCAST MEDIA
0851 AM HAIL RIDGELY 36.26N 89.48W
03/09/2006 M0.50 INCH LAKE TN TRAINED SPOTTER
AT WATER TREATMENT PLANT
&&
DSVSpecial weather statement, Mar 9, 9:28 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
928 AM CST THU MAR 9 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091600-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
928 AM CST THU MAR 9 2006
...MORE SEVERE WEATHER IS EXPECTED ACROSS THE MIDSOUTH TODAY...
SEVERE THUNDERSTORMS HAVE ALREADY AFFECTED PORTIONS OF THE MIDSOUTH
TODAY. MORE THUNDERSTORMS OVER ARKANSAS WILL PUSH THROUGH THE AREA
FROM LATE THIS MORNING THROUGH THE AFTERNOON. REFER TO THE LATEST
WATCHES...WARNINGS...SHORT TERM FORECASTS...AND HAZARDOUS WEATHER
OUTLOOKS FOR MORE DETAILS.
SWC
Local storm report, Mar 9, 9:46 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
946 AM CST THU MAR 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL HOXIE 36.04N 90.98W
03/09/2006 E0.75 INCH LAWRENCE AR LAW ENFORCEMENT
1230 AM TSTM WND DMG HOXIE 36.04N 90.98W
03/09/2006 LAWRENCE AR LAW ENFORCEMENT
DOWNED POWER LINES ON SE 3RD ALONG WITH DOWNED STREET
SIGNS ON 63RD IN HOXIE.
1250 AM TSTM WND DMG 5 WNW RECTOR 36.29N 90.38W
03/09/2006 CLAY AR LAW ENFORCEMENT
TREES DOWN
0115 AM TSTM WND DMG CAMPBELL 36.49N 90.07W
03/09/2006 DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0125 AM TSTM WND GST MALDEN 36.58N 89.98W
03/09/2006 E50 MPH DUNKLIN MO LAW ENFORCEMENT
NUMEROUS TREE LIMBS DOWN ACROSS THE AREA.
0600 AM TSTM WND GST WEINER 35.62N 90.90W
03/09/2006 E65 MPH POINSETT AR TRAINED SPOTTER
0702 AM TSTM WND DMG FAIR OAKS 35.23N 91.03W
03/09/2006 CROSS AR TRAINED SPOTTER
TREES...POWER LINES DOWN ON HWY 49...JUST SOUTH OF HWY 64
JUNCTION...GUSTS E70 MPH IN FAIR OAKS
0705 AM TSTM WND DMG 4 NE FAIR OAKS 35.27N 90.98W
03/09/2006 CROSS AR AMATEUR RADIO
1 E OF TILTON...HWY 364 AND CR 145...TRUCK BLOWN OFF
ROAD...RESEDENTIAL HOME DAMAGE...TREES DOWN
0730 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 M67 MPH PEMISCOT MO BROADCAST MEDIA
SUSTAINED AT 55 MPH FOR AT LEAST 1 MINUTE...FROM LOCAL
RADIO STATION
0815 AM TSTM WND DMG LEACHVILLE 35.92N 90.26W
03/09/2006 MISSISSIPPI AR LAW ENFORCEMENT
SHED AND HOME DAMAGED IN LEACHVILLE
0840 AM TSTM WND GST CARUTHERSVILLE 36.18N 89.67W
03/09/2006 E50 MPH PEMISCOT MO BROADCAST MEDIA
0851 AM HAIL RIDGELY 36.26N 89.48W
03/09/2006 M0.50 INCH LAKE TN TRAINED SPOTTER
AT WATER TREATMENT PLANT
&&
DSVEvent by event
12 thunderstorm wind, 1 strong wind, 1 tornado, 1 hail. Local standard time, as filed.
Strong Wind, Coahoma
- When
- March 9, 10:40 AM CST to 10:55 AM CST
- Where
- Coahoma forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.229, -90.603 (the zone’s center; the record gives no point)
Several vacant buildings were knocked down when high winds moved through Clarksdale.
Thunderstorm Wind, Coahoma
- When
- March 9, 12:20 PM CST to 12:25 PM CST
- Where
- Coahoma County, Clarksdale
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.200, -90.583
Some power lines were knocked down.
Thunderstorm Wind, Tunica
- When
- March 9, 12:35 PM CST to 12:40 PM CST
- Where
- Tunica County, Tunica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.683, -90.383
Several trees were blown down.
Thunderstorm Wind, Quitman
- When
- March 9, 12:45 PM CST to 12:50 PM CST
- Where
- Quitman County, Crowder
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.183, -90.133
Two mobile homes were overturned.
Thunderstorm Wind, Tallahatchie
- When
- March 9, 12:45 PM CST to 12:50 PM CST
- Where
- Tallahatchie County, Charleston
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.000, -90.050
A mobile home had its roof tossed 150 yards away. Several trees were blown down.
Tornado, Panola
- When
- March 9, 1:00 PM CST to 1:05 PM CST
- Where
- Panola County, 1 mi SW of Sardis
- Rating
- F1
- Path length
- 1 mi
- Path width
- 200 yd
- Property damage
- $500,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.417, -89.933
The tornado touched down near downtown Sardis and moved northeast. Five homes were totally destroyed. Several businesses and fifteen other homes were damaged. Many trees and power lines were knocked down.
Thunderstorm Wind, Lafayette
- When
- March 9, 1:18 PM CST to 1:35 PM CST
- Where
- Lafayette County, Oxford
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $150,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.367, -89.517
Several businesses were damaged. About a half dozen homes sustained significant damage. One family was trapped in their mobile home. Numerous trees were blown down.
Thunderstorm Wind, Tippah
- When
- March 9, 2:00 PM CST to 2:05 PM CST
- Where
- Tippah County, 6 mi W of Ripley
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.733, -89.050
A couple of barns were destroyed. One house had roof and shingle damage. Some trees and power lines were blown down.
Thunderstorm Wind, Union
- When
- March 9, 2:10 PM CST to 2:15 PM CST
- Where
- Union County, New Albany
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.500, -89.000
Numerous trees and power lines were knocked down.
Thunderstorm Wind, Alcorn
- When
- March 9, 2:20 PM CST to 2:25 PM CST
- Where
- Alcorn County, Corinth
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $30,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.933, -88.517
A big shed was blown over. Some stakes were driven into a shop roof. A steeple of the Farmington Baptist Church was toppled. Part of a roof of a house was blown off. Numerous large tree limbs and power poles were blown down.
Thunderstorm Wind, Tippah
- When
- March 9, 2:20 PM CST to 2:25 PM CST
- Where
- Tippah County, Ripley
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $60,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.733, -88.950
A bunk house on a cattle ranch was moved 20 feet off its foundation and the trusses and roof were blown off and scattered. A mobile home was also blown over. Some trees and power lines were knocked down.
Hail, Alcorn
- When
- March 9, 2:28 PM CST to 2:35 PM CST
- Where
- Alcorn County, Corinth
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.933, -88.517
Thunderstorm Wind, Lee
- When
- March 9, 2:30 PM CST to 2:35 PM CST
- Where
- Lee County, 4 mi E of Saltillo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.383, -88.617
Several trees and power lines were blown down.
Thunderstorm Wind, Tallahatchie
- When
- March 9, 2:30 PM CST to 2:35 PM CST
- Where
- Tallahatchie County, Brazil
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.033, -90.283
One mobile home was damaged. Numerous trees were knocked down.
Thunderstorm Wind, Monroe
- When
- March 9, 2:40 PM CST to 2:50 PM CST
- Where
- Monroe County, 2 mi ESE of Aberdeen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.800, -88.517
A carport was destroyed. A portion of Spencers Furniture Store's marquee was blown down damaging four vehicles. Over 100 trees and some power lines were blown down.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Arkansas, March 9, 20062 injured · $533,000 · F2 · 22 events
- Lightning Strike in Arkansas, March 9, 20061 death · $100,000 · 1 event
- Strong Wind in Louisiana, March 9, 20061 death · $50,000 · 1 event
- Damaging Winds in Mississippi, March 9, 20063 injured · $16 million · 80 kt wind · 4 events
- Flash Flood in Missouri, March 9, 20061 death · $25,000 · 1 event
- Flash Flood in Kentucky, March 9, 20061 death · $20,000 · 1 event
- Avalanche and Heavy Snow in Utah, March 9 to 13, 20061 death · 8 events
- Hail and Damaging Winds in Mississippi, March 9, 2006$10 million · 1 in hail · 3 events
- Damaging Wind in Mississippi, March 9, 2006$5.0 million · 80 kt wind · 1 event
- Tornado in Arkansas, March 9, 20064 injured · F2 · 1 event
- Damaging Winds and High Wind in Kentucky, March 9, 2006$369,000 · 90 kt wind · 44 events
- Tornado in Missouri, March 9, 2006$900,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496522, 5496511, 5496508, 5496509, 5496510, 5496512, 5496513, 5496514, 5496515, 5496516, 5496517, 5496518, 5496519, 5496521, 5496520.